MAUDE Adverse Event Report: SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF

SMITHS MEDICAL ASD, INC. BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY; TUBE TRACHEOSTOMY AND TUBE CUFF
Model Number 60PFSS40
Medical Device Problem Codes Fracture (1260); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Irritability (2421)
Date of Event 03/15/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that after approximately 4 hours of use, there was a spilt in the stem of the tracheostomy tube that was inserted into the tracheostomy stoma.The tube was cleaned and inspected prior to insertion.When the child patient was unsettled his parents decided to change the tube.On removal they noted the split to the tracheostomy tube.It was reported by his parents that "although their son was very unsettled, there were no concerns about the patient respiratory effort at the time." the tube looked slightly displaced, however the customer felt this was possibly "down to the tension on the tracheostomy tapes at the time".There was no patient harm that occurred.No medical intervention was required.The child has a complex airway with no upper airway function.The tube was "changed at the child's educational setting and noted on return when changed by the parent".
 
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Additional Manufacturer Narrative
One samples was received for evaluation.Visual inspection revealed the device was received in used conditions without the original packaging; a cut was detected in the tracheostomy tube.Functional testing was performed, and the reported issue was able to be replicated.The root cause was unable to be determined.Device history record (dhr) review was conducted which indicated all inspections were completed and no issues were noted during manufacture.For all enquiries or follow-up questions related to the record, do not use regulatory.Responses@smiths-medical.Com located in sections g.1., please direct those to the following: regulatory.Responses@icumed.Com.D.4 full udi number: (b)(4).

Brand Name
BIVONA FLEXTEND PEDIATRIC NEONATAL TRACHEOSTOMY
Common Device Name
TUBE TRACHEOSTOMY AND TUBE CUFF
Manufacturer (Section D)
SMITHS MEDICAL ASD, INC.
5700 west 23rd ave
gary IN 46406
Manufacturer (Section G)
NULL
Manufacturer Contact
jim vegel
MDR Report Key16710470
Report Number3012307300-2023-03919
Device Sequence Number20651665
Product Code JOH
UDI-Device Identifier15021312516784
UDI-Public15021312516784
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K944178
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/17/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/08/2024
Device Model Number60PFSS40
Device Catalogue Number60PFSS40
Device Lot Number3757612
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2023
Supplement Date Received by Manufacturer03/21/2023
Initial Report FDA Received Date04/10/2023
Supplement Report FDA Received Date06/17/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/29/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age4 YR
Patient SexMale
Patient Weight11 KG
Patient RaceWhite